MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU24060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was performed, and a 24mm watchman delivery system (wds) was implanted on (b)(6) 2018.The patient was discharged.The patient's wife stated that the patient had a stroke on (b)(6) 2024.The patient was taking baby aspirin prior the procedure and after the implant of the closure device.The patient continues to take it, with no other blood thinner prescribed.It was stated that the patient did not have any follow up testing done after the procedure.No further information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis as the device remains implanted; therefore, a technical analysis could not be performed.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
Reported via patient call center.It was reported that cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was performed, and a 24mm watchman delivery system (wds) was implanted on (b)(6) 2018.The patient was discharged.The patient's wife stated that the patient had a stroke on (b)(6) 2024.The patient was taking baby aspirin prior the procedure and after the implant of the closure device.The patient continues to take it, with no other blood thinner prescribed.It was stated that the patient did not have any follow up testing done after the procedure.No further information was provided.

Brand Name
WATCHMAN
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24916456
Report Number2124215-2026-21051
Device Sequence Number9195689
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public(01)08714729838234(17)210204(10)21700271
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model NumberM635WU24060
Device Catalogue NumberM635WU24060
Device Lot Number0021700271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/14/2026
Date Device Manufactured02/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale